Dark food and beverages are not your only enemies. Some medications may also cause enamel erosion, leaving your teeth susceptible to discoloration. Having stained teeth isn’t any fun, which is why we’re here to help you understand how stains begin and how you can prevent them.
What types of medication cause tooth discoloration?
Certain antibiotics may cause discoloration, especially if your teeth are still developing. Tetracycline and doxycycline, for example, may cause superficial staining of your teeth. Taking them for long periods may cause a bright yellow shade on the teeth, which may turn gray or brown over time. Pregnant women and children are mostly at risk for this due to underdeveloped enamel.
Fluoride may help re-mineralize the enamel, but may also cause adverse effects if taken in large amounts. High levels of fluoride consumption may cause fluorosis, a condition that causes chalky-white patches to appear on your teeth. In severe cases, brown spots may appear and give your enamel a pitted surface.
Some mouthwash may also cause unpleasant stains. Rinses containing chlorhexidine and cetylpyridinium chloride may erode the enamel or give tooth-colored filling a discolored appearance. These may cause brown splotches on your teeth that may be hard to remove with regular brushing and flossing.
What are the remedies for stained teeth?
We offer teeth whitening to alleviate unpleasant stains caused by certain medications. With our bleaching solutions, you can get that perfect smile in no time. Our whitening procedure requires only about an hour to complete and get the desired results. Our procedure may make your teeth six shades brighter compared to other whitening solutions.
Don’t let stained teeth get in the way of your smile. Set an appointment with Dr. Matiasevich to learn how you can preserve that perfect teeth. He’ll find the right solutions for your condition.